Alert archive / Kentucky / Wind Advisories in 2014
Wind Advisory 5, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Oct 13, 2014, 4:05 PM EDT for Harlan County, Letcher County, Kentucky. It took effect at Oct 14, 2014, 12:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 4:05 PM EDT (20:05 UTC)
- In effect from
- Oct 14, 2014, 12:00 AM EDT
- Expired
- Oct 14, 2014, 8:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Jackson, KY
Counties Harlan County, KY, Letcher County, KY
The radar
The Jackson,KY radar (KJKL), 71 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399 WWUS73 KJKL 132005 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 405 PM EDT MON OCT 13 2014 ...STRONG WINDS EXPECTED ACROSS FAR SOUTHEASTERN KENTUCKY... .AN APPROACHING POTENT COLD FRONT WILL BRING STRONG WINDS TO FAR SOUTHEASTERN KENTUCKY FROM LATE TONIGHT THROUGH TUESDAY. KYZ088-118-140400- /O.NEW.KJKL.WI.Y.0005.141014T0400Z-141015T0000Z/ HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 405 PM EDT MON OCT 13 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY. * SOUTH TO SOUTHEAST WINDS WILL BECOME STRONG AND GUSTY LATE TONIGHT AND CONTINUE THROUGH THE DAY ON TUESDAY. * SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED...ESPECIALLY FOR ELEVATIONS ABOVE 1500 FEET. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SHALLOW ROOTED TREES COULD ALSO BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. $$ GEOGERIAN
4 follow-up statements
144 WWUS73 KJKL 140244 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1044 PM EDT MON OCT 13 2014 ...STRONG WINDS EXPECTED ACROSS FAR SOUTHEASTERN KENTUCKY... .AN APPROACHING POTENT COLD FRONT WILL BRING STRONG WINDS TO FAR SOUTHEASTERN KENTUCKY FROM LATE TONIGHT THROUGH TUESDAY. KYZ088-118-141030- /O.CON.KJKL.WI.Y.0005.141014T0400Z-141015T0000Z/ HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 1044 PM EDT MON OCT 13 2014 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY. * SOUTH TO SOUTHEAST WINDS WILL BECOME STRONG AND GUSTY LATE TONIGHT AND CONTINUE THROUGH THE DAY ON TUESDAY. * SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED...ESPECIALLY FOR ELEVATIONS ABOVE 1500 FEET. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SHALLOW ROOTED TREES COULD ALSO BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. $$ GEOGERIAN/HAL
463 WWUS73 KJKL 140850 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 450 AM EDT TUE OCT 14 2014 ...STRONG WINDS EXPECTED ACROSS FAR SOUTHEASTERN KENTUCKY... .AN APPROACHING POTENT COLD FRONT WILL BRING STRONG WINDS TO FAR SOUTHEASTERN KENTUCKY TODAY. KYZ088-118-142030- /O.CON.KJKL.WI.Y.0005.000000T0000Z-141015T0000Z/ HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 450 AM EDT TUE OCT 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH THIS EVENING. * SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED...ESPECIALLY FOR ELEVATIONS ABOVE 1500 FEET. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SHALLOW ROOTED TREES COULD ALSO BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. $$ SHALLENBERGER
417 WWUS73 KJKL 141940 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 340 PM EDT TUE OCT 14 2014 ...STRONG WINDS EXPECTED ACROSS FAR SOUTHEASTERN KENTUCKY... .AN APPROACHING POTENT COLD FRONT WILL BRING STRONG WINDS TO FAR SOUTHEASTERN KENTUCKY THIS EVENING. KYZ088-118-150000- /O.CON.KJKL.WI.Y.0005.000000T0000Z-141015T0000Z/ HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 340 PM EDT TUE OCT 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED THROUGH THIS EVENING. * SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED...ESPECIALLY FOR ELEVATIONS ABOVE 1500 FEET. * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SHALLOW ROOTED TREES COULD ALSO BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. $$ SHALLENBERGER/JMW
221 WWUS73 KJKL 150002 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 802 PM EDT TUE OCT 14 2014 KYZ088-118-150115- /O.EXP.KJKL.WI.Y.0005.000000T0000Z-141015T0000Z/ HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 802 PM EDT TUE OCT 14 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. WINDS HAVE SUBSIDED AND WILL CONTINUE TO DO SO. $$ HAL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:31 PM EDT, 34 minutes earlier.
Area forecast discussion, Oct 13, 3:31 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 331 PM EDT MON OCT 13 2014 .UPDATE... ISSUED AT 218 PM EDT MON OCT 13 2014 PRECIPITATION HAS DRIED UP ACROSS THE AREA. PLENTY OF HOLES IN THE CLOUD COVER AS WELL AS GUSTY SOUTH TO SOUTHEAST WINDS HAVE ALLOWED FOR TEMPERATURES TO PEAK UP INTO THE MID AND UPPER 70S THUS FAR. HAVE REMOVED POPS FOR THE REST OF THE DAY AND BUMPED THE HIGHS UP A BIT...AS A FEW SPOTS WILL LIKELY REACH AROUND THE 80 DEGREE MARK. UPDATES HAVE BEEN SENT. UPDATE ISSUED AT 855 AM EDT MON OCT 13 2014 WENT AHEAD AND BEEFED UP THE POPS ACROSS THE WESTERN TIER OF COUNTIES THROUGH 11 AM GIVEN THE CURRENT RADAR TRENDS. THE IR SATELLITE SHOWS A GOOD WARMING TREND TO THE CLOUD TOPS...WITH LIGHTNING BECOMING SCARCE. ONCE THIS BAND OF SHOWERS MOVES OUT...DRIER CONDITIONS WILL MOVE IN FOR THE AFTERNOON. FOR NOW...JUST BLENDED BACK INTO THE INHERITED FORECAST. WILL ASSESS THE HIGHS A BIT LATER THIS MORNING. UPDATES HAVE BEEN SENT. UPDATE ISSUED AT 732 AM EDT MON OCT 13 2014 UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL TRENDS. EARLIER IN THE MORNING...IT LOOKED LIKE A GOOD AREA OF SHOWERS WERE GOING TO MOVE INTO THE AREA. THEY HAVE BEEN FALLING APART AS THEY START TO GET INFLUENCED BY THE DOWNSLOPE FLOW. MADE ONLY MINOR TWEAKS TO THE FORECAST. CONFIDENCE IN THE MODELS FOR THE PRECIPITATION FIELD OVER EASTERN KENTUCKY IS VERY SLOW AS THERE IS SUCH GREAT VARIANCE IN THE FORECASTS. THE REST OF THE FORECAST IS ON TRACK. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 344 AM EDT MON OCT 13 2014 ANOTHER CHALLENGING FORECAST AS A VERY POTENT SYSTEM WILL BE APPROACHING THE AREA FROM THE WEST. SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...HOWEVER THE CONVECTIVE ACTIVITY WILL BE LIMITED DUE TO THE DOWNSLOPING FLOW FROM THE HIGHER TERRAIN ALONG THE SOUTHERN BORDER. BY THIS EVENING A 50 KNOT LOW LEVEL JET WILL BE CRANKING FROM THE SOUTH-SOUTHEAST. WITH THIS TYPE OF WIND FLOW...THERE IS A UNIQUE HAZARD WHICH MANIFESTS ITSELF IN HARLAN AND LETCHER COUNTIES. GRAVITY WAVES CAN BE SET UP WHICH MIXES THE LOW LEVEL JET DOWN TO THE SURFACE AND CAN CAUSE WIND DAMAGE. THIS OCCURS TOTALLY OUTSIDE OF ANY PRECIPITATION. THE THREAT FOR THIS OCCUR WILL BE IN PLAY FROM NEAR DAWN TUESDAY MORNING THROUGH THE EARLY AFTERNOON. ON TUESDAY...THERE WILL BE TWO MAJOR THREATS. THE FIRST THREAT WILL BE FOR SEVERE OR NEAR SEVERE SHOWERS AND THUNDERSTORMS. THE AREA JUST AHEAD OF THE FRONT AND THEN TO JUST BEHIND THE FRONT MAY ALSO BE ABLE TO MIX THOSE STRONG LOW LEVEL JET WINDS DOWN TO THE SURFACE. THE REAL LIMITING FACTOR FOR SEVERE WEATHER IS THE NOTED LACK OF INSTABILITY WITH THE SYSTEM. THE SHEAR IS REALLY HIGH. ONE OF THE CHARTS I LIKE TO USE IS THE GRADIENT OF THETA E. THIS CHART SHOWS THE RELATIVE TIMING AND STRENGTH OF THE FRONT AS IT APPROACHES. THE NAM RENDITION OF THE GRADIENT OF THETA E INDICATES THAT THE FRONT WILL BE WEAKENING AS IT ENTERS EASTERN KENTUCKY. SO THE GREATEST THREAT AREA WILL BE THE WESTERN PORTION OF THE FORECAST AREA...GENERALLY NEAR AND WEST OF I 75. THE NEXT CONCERN IS THE POSSIBILITY OF FLASH FLOODING. THE CURRENT MODELS ARE SHOWING THAT THE HEAVY BAND OF RAIN WILL BE MOVING INTO THE AREA WEST OF I 75 ON TUESDAY MORNING AND THEN THE HEAVY RAIN WILL CONTINUE AS THE FRONT MOVES ACROSS EASTERN KENTUCKY DURING THE DAY ON TUESDAY. WITH THIS TIMING...DECIDED TO HOLD OFF ON A FLASH FLOOD WATCH FOR NOW AND WILL CONTINUE THE SPS. THE TEMPERATURES WILL BE DROPPING OFF BEHIND THE FRONT...SO THE TIMING OF THE FRONT CAN REALLY MESS WITH THE HIGH TEMPS FOR TUESDAY. IF THE FRONT IS A LITTLE SLOWER...THE MAX TEMPS MAY BE A LITTLE TOO LOW. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 331 PM EDT MON OCT 13 2014 LATEST MODEL RUNS FROM THE GFS...NAM...AND ECMWF ARE ALL SHOWING A SLIGHT WEAKENING TREND IN THE SYSTEM AS IT MOVES ACROSS KY LEADING UP TO THE START OF THE EXTENDED PERIOD. WHILE THE COLD FRONT SHOULD BE ACROSS AND EAST OF KY BY 12Z WEDNESDAY...THE SURFACE LOW AND UPPER LEVEL TROUGHING WILL BE RIGHT ON IT/S HEELS...MOVING EASTWARD ACROSS EASTERN KY FROM 12Z WEDNESDAY THROUGH 18Z THURSDAY. IT WILL THEN FINALLY LIFT NORTHWARD AND MERGE WITH ANOTHER SURFACE LOW AND UPPER LEVEL LOW OVER THE UPPER GREAT LAKES. THE SLIGHT WEAKENING TREND IN THE LATEST MODEL RUNS WILL HOLD THROUGH THIS TIME PERIOD AS WELL. RIGHT AT 12Z WEDNESDAY...WE WILL BE IN A TRANSITION BETWEEN THE FRONTAL PRECIPITATION MOVING TO THE EAST OF THE REGION...AND THE WRAP AROUND PRECIPITATION FROM THE LOW PRESSURE SYSTEM MOVING INTO EASTERN KY. PREVIOUS RUNS SHOWED SCATTERED PRECIP CONTINUING BETWEEN THE TWO SYSTEMS...THOUGH LATEST RUNS ARE POINTING AT THE POSSIBILITY OF A DEFINED BREAK IN THE RAIN...BEFORE THE WRAP AROUND MOISTURE AND PRECIP CHANCES MOVE BACK IN A FEW HOURS LATER. BY 18Z...EXPECT RAIN CHANCES TO SPREAD ACROSS EASTERN KY ONCE MORE...AND REMAIN THROUGH THE DAY THURSDAY...BEFORE TAPERING OFF THURSDAY AFTERNOON/EVENING. MODEL SOUNDINGS ARE STILL SUPPORTING THE IDEA OF VERY LITTLE INSTABILITY WITH THIS SECOND WAVE...SO WILL CONTINUE WITH ONLY RAIN MENTION AT THIS TIME. ALONG WITH THE EXIT OF THE FRONTAL ZONE...THE UPPER LEVEL JET STREAK ON THE DOWN-WIND SIDE OF THE TROUGHING PATTERN WILL BE MOVING EASTWARD OUT OF THE REGION. AS THE RIGHT SIDE OF THE LOW MOVES IN...EXPECT WINDS TO BECOME FAIRLY CALM IN THE UPPER LEVELS...AND DIE DOWN IN THE LOWER LEVELS AS WELL. AS THE LOW THEN CONTINUES TO TRAVERSE ACROSS EASTERN KY...AND WE FIND OURSELVES POSITIONED ON THE UP-WIND SIDE OF THE TROUGH...EXPECT STRONGER WINDS WILL PULL IN ALOFT...THIS TIME FROM THE NE...CREATING ANOTHER JET STREAK ACROSS THE REGION. ALTHOUGH THESE WINDS WILL BE STRONG...THEY WILL NOT LIKELY REACH THE SURFACE...WITH LOW LEVEL WINDS EXPECTED TO REMAIN GENERALLY UNDER 10KTS. WHAT IT WILL DO...HOWEVER...IS CAUSE A STRONG PULL OF DRY AIR IN THE MID AND UPPER LEVELS...CUTTING OFF SOME OF THE BEST QPF. RAIN SHOULD BE SCATTERED AND CONTINUE TO LIGHTEN IN NATURE FROM WEDNESDAY INTO THURSDAY AS THIS DRIER AIR CONTINUES TO BE PULLED IN. BY THURSDAY EVENING...PRECIP CHANCES SHOULD GET CUT OFF ALL TOGETHER. ZONAL FLOW WILL THEN RETURN TO THE REGION FOR FRIDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. THE LACK OF SHORTWAVES MOVING THROUGH THE OHIO RIVER VALLEY REGION WILL KEEP HIGH PRESSURE OVERHEAD AND RAIN CHANCES OUT OF EASTERN KY. TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL FOR THIS TIME PERIOD AS WELL...WITH HIGHS GENERALLY IN THE 60S /LOW 60S A MAJORITY OF THIS TIME/ AND LOWS IN THE 40S TO AROUND 50. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 218 PM EDT MON OCT 13 2014 VFR CONDITIONS WILL LIKELY HOLD ON THROUGH EARLY TUESDAY MORNING...BEFORE CEILINGS AND VISIBILITIES LOWER TO AT LEAST MVFR WITH THE APPROACH OF AN INTENSE COLD FRONT FROM THE WEST. SHOWERS...ALONG WITH A FEW THUNDERSTORMS WILL OCCUR DURING THE DAY TUESDAY...WITH MORE SUSTAINED ACTIVITY AND MVFR CONDITIONS HOLDING OFF IN THE EAST THE LONGEST. GUSTY SOUTHEAST TO SOUTH WINDS OF 10 TO 15 KTS...WITH GUSTS IN THE 20 TO 25 KT RANGE WILL ALSO BE COMMONPLACE THROUGH THE PERIOD...WITH LOW LEVEL WIND SHEAR THREATENING BETWEEN 06 AND 15Z TUESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...JJ LONG TERM...JMW AVIATION...GEOGERIAN
Hazardous weather outlook, Oct 13, 5:12 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 512 AM EDT MON OCT 13 2014 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119-120- 141100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ...PIKEVILLE 512 AM EDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG STORMS ARE POSSIBLE ON TUESDAY AND COULD PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. THERE IS A SLIGHT RISK THAT A FEW STORMS ON TUESDAY COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE TUESDAY...BRINGING THE THREAT OF LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WINDS...HAIL...AND SIGNIFICANT RAINFALL AMOUNTS ON TUESDAY. KYZ088-118-141100- HARLAN-LETCHER- INCLUDING THE CITIES OF...HARLAN...WHITESBURG 512 AM EDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND TONIGHT. DAMAGING WIND GUSTS ARE POSSIBLE STARTING AT 4 AM ON TUESDAY DUE TO GRAVITY WAVES MIXING THE STRONG WINDS DOWN TO THE SURFACE. THE GRAVITY WAVES FORM AS STRONG WINDS ARE BLOWING PERPENDICULAR TO THE MOUNTAINS ALONG THE VIRGINIA BORDER AND CAN OCCUR SUDDENLY APART FROM ANY SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DAMAGING WINDS DUE TO GRAVITY WAVES ARE POSSIBLE THROUGH 2 PM ON TUESDAY. STRONG STORMS ARE POSSIBLE ON TUESDAY AND COULD PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. THERE IS A SLIGHT RISK THAT A FEW STORMS ON TUESDAY COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE TUESDAY...BRINGING THE THREAT OF LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WINDS...HAIL...AND SIGNIFICANT RAINFALL AMOUNTS ON TUESDAY. JJ
In the hours before
Special weather statement, Oct 13, 3:44 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 344 PM EDT MON OCT 13 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-140900- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 344 PM EDT MON OCT 13 2014 ...LOCALIZED FLASH FLOODING AND VERY STRONG WINDS WILL BE POSSIBLE FROM NEAR DAWN ON TUESDAY THROUGH TUESDAY NIGHT... A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA FORM WEST TO EAST ON TUESDAY...PRODUCING HEAVY SHOWERS AND SOME THUNDERSTORMS. MANY AREAS COULD QUICKLY PICK UP BETWEEN 1 AND 2 INCHES OF RAIN DURING THE DAY TUESDAY. DUE TO THE ALREADY SATURATED SOILS...THIS COULD LEAD TO LOCALIZED FLASH FLOODING ACROSS EASTERN KENTUCKY...WITH STREAMS...DITCHES AND LOW WATER CROSSINGS RUNNING FULL. THERE IS ALSO A POTENTIAL FOR VERY STRONG WINDS. ANY HEAVY RAIN SHOWER OR THUNDERSTORM THAT DEVELOPS COULD RESULT IN STRONG AND POTENTIALLY DAMAGING WIND GUSTS. THESE STRONG WINDS ARE ALSO POSSIBLE JUST AHEAD OF AND BEHIND THE FRONT AS IT PASSES THROUGH THE AREA. IN GENERAL...MOST LOCATIONS ACROSS EASTERN KENTUCKY CAN EXPECT WIND GUSTS BETWEEN 25 AND 35 MPH DURING THE DAY TUESDAY. JMW
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:53 PM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Estill, Harlan, Jackson and 16 more | 22 hr |
Nearby
Wind Advisories in Kentucky, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.